It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Menopause Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 06-22-2004, 09:16 AM   #1
Inactive
 
Join Date: Jun 2004
Location: Canada
Posts: 30
beautyqueen911 HB User
Could I have too much progesterone??

Hi ladies! I have been taking natural progesterone cream since last September. All was much better until last month, when I noticed some of my symptoms coming back. This month is even worse. I have the really sore breasts, depression, low back ache, stomach problems, weepiness, anxiety, etc. Could this be a result of too much progesterone? Do I need to stop using it for awhile? What to do? I am also taking vitex (chasteberry) three times a day, a good flax seed oil combo and my calcium/magnesium supplement. Anyone else gone thru this? Oh, and I am also getting the bloating again.

 
Old 06-22-2004, 07:44 PM   #2
Senior Member
 
Join Date: Feb 2004
Posts: 291
PennyD HB User
Re: Could I have too much progesterone??

Quote:
Originally Posted by beautyqueen911
Hi ladies! I have been taking natural progesterone cream since last September. All was much better until last month, when I noticed some of my symptoms coming back. This month is even worse. I have the really sore breasts, depression, low back ache, stomach problems, weepiness, anxiety, etc. Could this be a result of too much progesterone? Do I need to stop using it for awhile? What to do? I am also taking vitex (chasteberry) three times a day, a good flax seed oil combo and my calcium/magnesium supplement. Anyone else gone thru this? Oh, and I am also getting the bloating again.
I am using a bio-identical natural progesterone cream made by a componding pharacist in our area. It was prescribed for me by my endocrinologist. It is much stronger than the OTC natural progesterone. The endo had me on too high a dose and I had breast swelling, pain, tender nipples, tenderness in the glands under my arms and A LOT of gas. When I stopped the progesterone all the side effects went away so I know she was trying to raise my level too fast. My first blood test showed a level of 1 for progesterone after 3 weeks on the cream it was 1.3, so the endo was trying to elevate it too fast. I spoke with the pharmacist and we cut the dosage back and changed the days in my cycle that I use it. It worked great that way last month. This cycle I noticed some of the side effects coming back so I have cut it back myself. It definetly helps, you just have to get the right dosage going. Hope you get yours regulated soon.
Penny

 
Sponsors Lightbulb
   
Old 06-22-2004, 08:03 PM   #3
Inactive
 
Join Date: Jun 2004
Location: Canada
Posts: 30
beautyqueen911 HB User
Re: Could I have too much progesterone??

Thanks Penny! I have been getting the exact same side effects, especially the gas. I didn't know it was part of that. Can I ask what the pharmacist told you to cut back to? And what days of the month? Mine is naturally compounded also.

 
Old 06-23-2004, 04:55 PM   #4
Senior Member
 
Join Date: Feb 2004
Posts: 291
PennyD HB User
Re: Could I have too much progesterone??

[QUOTE=beautyqueen911]Thanks Penny! I have been getting the exact same side effects, especially the gas. I didn't know it was part of that. Can I ask what the pharmacist told you to cut back to? And what days of the month? Mine is naturally compounded also.[/QUOTE My cream is 100 ml, so he has me using 50 ml in the morning and 50 ml at night days 5-25 of my cycle. I noticed on Tuesday that under my arms were getting sore and my breast tender so I am only using the 50 ml at night right now. I am on day 14 of my cycle. I am going to call him tommorrow and get his advice about the tenderness. I will update you after I talk with him.
Penny

 
Old 07-05-2004, 08:17 PM   #5
Newbie
 
Join Date: Jul 2004
Posts: 6
bellamia1 HB User
Re: Could I have too much progesterone??

Hi,
I am so happy to have found this board.
I am 53 and I have been MISERABLE with VERY SORE breasts.
I began using PROGESTACARE undefined
for 2 months.

I still have periods ( sigh ) and I never had this much sensitivity and swelling in my breasts. I had a mammo and it was fine and my dr. told met that the FSH results are not conclusive. He told me to use the progesterone cream for a couple of months.

I didn't know we could use too much of the cream.
Is there anyone out there with the same symptoms. My breasts are sore, swollen and the nipples hurt, too . . . . even taking a shower is killing me !!!

I would appreciate any help with this problem of sore breasts.
It is awful !
Thank you.

 
Old 07-27-2004, 07:02 AM   #6
Senior Member
(female)
 
Join Date: Jan 2003
Location: NJ
Posts: 190
sunny3 HB User
Re: Could I have too much progesterone??

I just found this thread. Somewhere I read that progesterone sensitizes the estrogen receptors and after we use it for a period fo time we may get again symptoms of estrogen dominace due to heightened performance of our estrogen receptors. When/if this happens we can reduce the dose until the unpleasant symptoms resolve. I guess this makes sense. See if it makes any sense to you. It's a real trial and error and then change over time.

I know when I first used even a small amount of OTC progesterone cream, I started spotting after the first day. Some of us are really sensitive to the hormonal changes.

Good luck to you all, I am still looking for the right mix...not too little....not too much. ( the Goldilocks search)

Hugs,
Sunny

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Progesterone cream side effect? odcdfm Menopause 3 04-26-2010 05:32 AM
Could I be having seizures in my sleep? XJMasonX Epilepsy 4 01-09-2010 10:29 AM
Could getting off of prometrium completely change your cycle? inkedflamingo Trying to Conceive (TTC) 8 01-25-2009 03:57 PM
Could I be?? kateykats Pregnancy-Teen 5 04-20-2007 01:37 AM
Compounded Progesterone Cream, Have You Used? Arkayngyl Menopause 27 11-30-2006 08:27 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added











All times are GMT -7. The time now is 11:57 AM.



Site owned and operated by HealthBoards.com™
Copyright and Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!